MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM STANDARD RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM STANDARD RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 64951201
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Company rep reported that during trialing the implant and trial did not match.Surgeon opened another implant and completed surgery successfully.
 
Additional Manufacturer Narrative
An event regarding incorrect selection involving a gmrs proximal femoral component was reported.The event was confirmed.Device evaluation and results:the gmrs prox fem standard right was returned for evaluation.The device was inspected against its product drawing and it was confirmed to be a right proximal femoral component as per product identification.The returned device appears unremarkable.Medical records received and evaluation: x-rays were provided in relation to cross reference pi only.No medical records were provided in relation to the reported event regarding incorrect selection of the gmrs proximal femoral component.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot referenced.Conclusions: the x-rays provided were of a left knee with femur and hip.The patient labels provided of the devices for implantation confirms that the connection piece was for a left side.The gmrs proximal femoral component the surgeon tried to implant was for a right side.Using the right proximal femoral would dictate the orientation of the component and thus rotate the femur into internal rotation.Based on the information provided it appears that the gmrs right proximal femoral component was wrongly selected for use on a left side.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Company rep reported that during trailing the implant and trial did not match.Surgeon opened another implant and completed surgery successfully.The surgeon stated that the trials had rotated the femur into external rotation but the real implant had pushed it into internal rotation.

Brand Name
GMRS PROX FEM STANDARD RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6679674
Report Number0002249697-2017-02085
Device Sequence Number13718932
Product Code LPH
UDI-Device Identifier07613327048735
UDI-Public07613327048735
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Catalogue Number64951201
Device Lot NumberATT4H1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;